Alert archive / Vermont / River Flood Warnings in 2018
River Flood Warning 13, NWS Burlington, VT
NWS Burlington, VT issued this river flood warning at Apr 30, 2018, 11:19 AM EDT for Orleans County, Vermont. It was in force for 44 hr.
The area
The outline as issued.
The facts
- Issued
- Apr 30, 2018, 11:19 AM EDT (15:19 UTC)
- Expired
- May 2, 2018, 7:38 AM EDT
- In force
- 44 hr
- Issued by
- NWS Burlington, VT
- Area
- Storm-based polygon
- Flood severity
- Minor
County Orleans County, VT
The river
Written for the forecast point Barton River near Coventry (COVV1). The gauge peaked at 8.07 ft at Apr 30, 2018, 1:00 PM EDT.
- Action stage
- 7 ft
- Minor stage
- 8 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 04296280, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
786
WGUS41 KBTV 301519
FLWBTV
BULLETIN - EAS ACTIVATION REQUESTED
Flood Warning
National Weather Service Burlington VT
1119 AM EDT Mon Apr 30 2018
...The National Weather Service in Burlington has issued a flood
warning for the following rivers in Vermont...
Barton River At Coventry
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...
If you live or travel near streams and rivers seek higher ground
immediately at first signs of rising water. Obey all road closure
signs, they are there for your safety. Do not attempt to drive
through flooded areas, most flood deaths occur in automobiles. Turn
around, don't drown!
Stay tuned to developments by listening to noaa weather radio, or by
visiting our web site at: weather.gov.
&&
VTC019-011518-
/O.NEW.KBTV.FL.W.0013.180430T1519Z-180502T0015Z/
/COVV1.1.RS.180430T1350Z.180430T2100Z.180501T1815Z.UU/
1119 AM EDT Mon Apr 30 2018
The National Weather Service in Burlington has issued a
* Flood Warning for
The Barton River At Coventry.
* until Tuesday evening...Or until the warning is cancelled.
* At 10:15 AM Monday the stage was 8.1 feet.
* Flood stage is 8.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 8.4 feet by late
Monday afternoon. The river will fall below flood stage early
Tuesday afternoon.
* Impact...At 8.0 feet...Maple Street and River Road between Orleans
and Coventry Station will flood. There will be extensive field and
lowland flooding.
&&
LAT...LON 4490 7226 4490 7217 4483 7216 4478 7207
4476 7224
$$
Deal3 follow-up statements
539
WGUS81 KBTV 011221
FLSBTV
Flood Statement
National Weather Service Burlington VT
ISSUED BY National Weather Service Albany NY
821 AM EDT Tue May 1 2018
...The Flood Warning continues for the following rivers in Vermont...
Barton River At Coventry
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...
If you live or travel near streams and rivers seek higher ground
immediately at first signs of rising water. Obey all road closure
signs, they are there for your safety. Do not attempt to drive
through flooded areas, most flood deaths occur in automobiles. Turn
around, don't drown!
Stay tuned to developments by listening to noaa weather radio, or by
visiting our web site at: weather.gov.
&&
VTC019-021321-
/O.EXT.KBTV.FL.W.0013.000000T0000Z-000000T0000Z/
/COVV1.1.RS.180430T1350Z.180430T1930Z.000000T0000Z.UU/
821 AM EDT Tue May 1 2018
The Flood Warning continues for
The Barton River At Coventry.
* At 7:30 AM Tuesday the stage was 8.4 feet.
* Flood stage is 8 feet.
* Impact...At 8 feet...Maple Street and River Road between Orleans
and Coventry Station will flood. There will be extensive field and
lowland flooding.
&&
LAT...LON 4490 7226 4490 7217 4483 7216 4478 7207
4476 7224
$$438
WGUS81 KBTV 012032
FLSBTV
Flood Statement
National Weather Service Burlington VT
432 PM EDT Tue May 1 2018
...The Flood Warning continues for the following rivers in Vermont...
Barton River At Coventry
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...
If you live or travel near streams and rivers seek higher ground
immediately at first signs of rising water. Obey all road closure
signs, they are there for your safety. Do not attempt to drive
through flooded areas, most flood deaths occur in automobiles. Turn
around, don't drown!
Stay tuned to developments by listening to noaa weather radio, or by
visiting our web site at: weather.gov.
&&
VTC019-021900-
/O.EXT.KBTV.FL.W.0013.000000T0000Z-180502T1900Z/
/COVV1.1.RS.180430T1350Z.180501T0300Z.180502T1300Z.UU/
432 PM EDT Tue May 1 2018
The Flood Warning continues for
The Barton River At Coventry.
* At 3:30 PM Tuesday the stage was 8.3 feet.
* Flood stage is 8.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by
late Wednesday morning.
* Impact...At 8.0 feet...Maple Street and River Road between Orleans
and Coventry Station will flood. There will be extensive field and
lowland flooding.
&&
LAT...LON 4490 7226 4490 7217 4483 7216 4478 7207
4476 7224
$$384
WGUS81 KBTV 021138
FLSBTV
Flood Statement
National Weather Service Burlington VT
738 AM EDT Wed May 2 2018
...The Flood Warning is cancelled for the following rivers in
Vermont...
Barton River At Coventry
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...
If you live or travel near streams and rivers seek higher ground
immediately at first signs of rising water. Obey all road closure
signs, they are there for your safety. Do not attempt to drive
through flooded areas, most flood deaths occur in automobiles. Turn
around, don't drown!
Stay tuned to developments by listening to noaa weather radio, or by
visiting our web site at: weather.gov.
&&
VTC019-021208-
/O.CAN.KBTV.FL.W.0013.000000T0000Z-180502T1900Z/
/COVV1.1.RS.180430T1350Z.180501T0300Z.180502T1000Z.UU/
738 AM EDT Wed May 2 2018
The Flood Warning is cancelled for
The Barton River At Coventry.
* At 7:30 AM Wednesday the stage was 7.9 feet.
* Flood stage is 8.0 feet.
* Fell below flood stage at 7:00 AM Wednesday.
* Forecast...The river will continue to fall to 7.4 feet by Thursday
morning.
* Impact...At 8.0 feet...Maple Street and River Road between Orleans
and Coventry Station will flood. There will be extensive field and
lowland flooding.
&&
LAT...LON 4490 7226 4490 7217 4483 7216 4478 7207
4476 7224
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before this river flood warning went out at Apr 30, 9:49 AM EDT, 1 hour 30 minutes earlier.
Area forecast discussion, Apr 30, 9:49 AM EDT, 1 hour 30 minutes before
Area Forecast Discussion National Weather Service Burlington VT 949 AM EDT Mon Apr 30 2018 .SYNOPSIS... An upper level trough of low pressure over the North Country this morning will continue to bring unseasonably cool and wet conditions to the region this morning. High pressure will bring fair and dry conditions to the forecast area Tuesday and Wednesday, with more unsettled weather returning Wednesday night through the end of the work week. && .NEAR TERM /THROUGH TUESDAY/... As of 948 AM EDT Monday...Previous forecast is in great shape with just a few slight tweaks to temps and ski cover needed to match current observational trends. Previous discussion... Today will start out cool and wet, but upper level low will finally begin to move eastward through the day and be centered over the Gulf of Maine by this evening. Low continues to move eastward overnight and Tuesday as well. The further away the low gets, the more improvements we'll see with the weather. Will continue to have showers across the region today, especially the Northern New York area during the morning hours. Then we will have showers this afternoon across Vermont. Yet more showers overnight as low pulls eastward, followed by a dry day finally on Tuesday. Temperatures will reach the upper 40s to lower 50s today, and this is about ten degrees below normal. Then on Tue, Temperatures will finally be warm again with max temps in the mid to upper 60s. Surface and upper level ridges will begin to ridge into our area overnight and moreso on Tuesday. && .SHORT TERM /TUESDAY NIGHT THROUGH WEDNESDAY/... As of 339 AM EDT Monday...Deep layer high pressure along with building heights then surge into the area Tuesday night into Wednesday with temperatures responding in kind. Lows to range through the 40s in the mountains, and in the lower to mid 50s in the valleys under light to modest south/southwesterly flow. Wednesday still looks like the warmest day of the 7-day forecast period, and with mean 925 mb temperatures averaging from 16-18C highs from the mid 70s to lower 80s still looks reasonable at this point. This will be quite a welcome change after such miserable weather of cold, rain and late season mountain snows earlier in the week. It will trend somewhat gusty by the afternoon hours, especially across the St. Lawrence Valley as a mid- level southwesterly jet to near 50 kts surges into the region. Gusts to 35 mph seem reasonable at this point, with somewhat lesser values to near 25 mph possible elsewhere. The main forecast challenge continues to be the degree to which a weak shortwave impulse embedded within this flow affects the region later in the day with showers. For now have maintained our running idea that any precipitation should hold off until later in the day and affect mainly northern NY counties as better lift and baroclinicity remain off to our north and west. I've also maintained an outside shot of a few thunderstorms in this area per weak ML CAPE profiles and recent SREF calibrated thunder progs. && .LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/... As of 339 AM EDT Monday...Active weather then returns for the Thursday/Friday time frame as deeper moisture and shortwave impulses traverse the area. While it won't be a washout either day, scattered to numerous showers and a few storms are expected with higher coverage in the afternoon to early evening hours on Friday as a more pronounced shortwave trough and accompanying surface front push into the area. PWATS vary over time, though generally remain above 1 inch with values peaking to near 1.5 inches on Friday when scattered heavier downpours will be possible. Temperatures will slowly cool by 3-5 degrees each day with expected rainfall and higher coverage of cloud cover. For now have offered highs mainly in the 70s for Thursday, and upper 60s to mid 70s on Friday. Looking further out, Friday's shortwave and frontal zone should clear well east by Saturday afternoon with any scattered morning showers ending. Sunday looks mainly dry at this point. Temperatures settle back toward more typical early May seasonal norms under northwesterly flow and modest cold thermal advection - mainly 60s on Saturday and upper 50s to mid 60s on Sunday. && .AVIATION /14Z MONDAY THROUGH FRIDAY/... Through 12Z Tuesday...An upper level low pressure slowly moves Eastward across New England today. Periods of rain showers will continue this morning with intervals of IFR/MVFR conditions and higher terrain obscured. Showers begin to taper off after 14Z today with MVFR prevailing but beginning to slowly lift back toward VFR during the afternoon. No strong winds are expected, generally W-NW at 5-10kts thru the period. More scattered showers are anticipated this evening, but have only mentioned VCSH at this time. Outlook... Tuesday: Mainly VFR, with local MVFR possible. NO SIG WX. Tuesday Night: VFR. NO SIG WX. Wednesday: VFR. Slight chance SHRA, Slight chance TSRA. Wednesday Night: Mainly VFR, with local MVFR possible. Chance SHRA, Slight chance TSRA. Thursday: Mainly VFR, with areas MVFR possible. Likely SHRA, Slight chance TSRA. Thursday Night: MVFR/IFR conditions possible. Likely SHRA. Friday: Mainly MVFR, with local IFR possible. Likely SHRA, Slight chance TSRA. && .HYDROLOGY... As of 359 AM EDT Monday...Additional light rainfall today combined with continued runoff from prior heavier rains over the weekend will keep river and stream levels quite high. Indeed, levels remain well above normal due to this recent rainfall. A quick look at most recent USGS streamgage data shows many watersheds running above the 90th percentile for the last week of April, with several gage sites remaining near or above bankfull level as of Monday morning. Given no heavy rainfall is expected today confidence remains high that if any hydrological problems did occur it would mainly be of the minor/nuisance- level variety such as lowland field flooding. && .BTV WATCHES/WARNINGS/ADVISORIES... VT...None. NY...None. && SYNOPSIS...Lahiff NEAR TERM...Lahiff/Neiles SHORT TERM...JMG LONG TERM...JMG AVIATION...Neiles HYDROLOGY...JMG
Hazardous weather outlook, Apr 30, 3:42 AM EDT, 7 hours 37 minutes before
Hazardous Weather Outlook National Weather Service Burlington VT 342 AM EDT Mon Apr 30 2018 NYZ026>031-034-035-087-VTZ001>012-016>019-010900- Northern St. Lawrence-Northern Franklin-Eastern Clinton- Southeastern St. Lawrence-Southern Franklin-Western Clinton- Western Essex-Eastern Essex-Southwestern St. Lawrence-Grand Isle- Western Franklin-Orleans-Essex-Western Chittenden-Lamoille-Caledonia- Washington-Western Addison-Orange-Western Rutland-Windsor- Eastern Franklin-Eastern Chittenden-Eastern Addison-Eastern Rutland- 342 AM EDT Mon Apr 30 2018 This Hazardous Weather Outlook is for northern New York, central Vermont, northeast Vermont, northwest Vermont and southern Vermont. .DAY ONE...Today and Tonight. The probability for widespread hazardous weather is low. High river and stream levels will continue across the area through today. The threat of widespread flooding remains low, though some minor to nuisance lowland field flooding will be possible. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. The probability for widespread hazardous weather is low. There is a chance of thunderstorms from later Wednesday through Friday of this weekend. A few of the storms could produce locally heavy rainfall, especially during the afternoon and early evening hours. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. JMG
In the hours before
Local storm report, Apr 30, 6:43 AM EDT, 4 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
643 AM EDT MON APR 30 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM SNOW MIDDLESEX 44.30N 72.68W
04/30/2018 M4.5 INCH WASHINGTON VT PUBLIC
1400 FEET
&&
EVENT NUMBER BTV1801275
JMGLocal storm report, Apr 30, 8:03 AM EDT, 3 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
803 AM EDT MON APR 30 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM SNOW 1 SW EAST BARRE 44.15N 72.46W
04/30/2018 M4.0 INCH WASHINGTON VT NWS EMPLOYEE
0700 AM SNOW 4 ESE MARSHFIELD 44.34N 72.28W
04/30/2018 M4.0 INCH WASHINGTON VT TRAINED SPOTTER
0802 AM SNOW 2 N CALAIS 44.40N 72.43W
04/30/2018 M3.0 INCH WASHINGTON VT TRAINED SPOTTER
&&
EVENT NUMBER BTV1801276
EVENT NUMBER BTV1801277
EVENT NUMBER BTV1801278
LAHIFFLocal storm report, Apr 30, 8:16 AM EDT, 3 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
816 AM EDT MON APR 30 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 AM SNOW WILLIAMSTOWN 44.12N 72.53W
04/30/2018 M3.5 INCH ORANGE VT PUBLIC
&&
EVENT NUMBER BTV1801279
LAHIFFLocal storm report, Apr 30, 8:31 AM EDT, 2 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
831 AM EDT MON APR 30 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0831 AM SNOW 3 SE PLAINFIELD 44.25N 72.39W
04/30/2018 M7.0 INCH WASHINGTON VT PUBLIC
&&
EVENT NUMBER BTV1801281
LAHIFFLocal storm report, Apr 30, 8:42 AM EDT, 2 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
842 AM EDT MON APR 30 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 AM SNOW 4 WSW GROTON 44.19N 72.28W
04/30/2018 M3.0 INCH CALEDONIA VT COCORAHS
24-HOUR SNOWFALL.
0600 AM SNOW 2 NNW LUNENBURG 44.49N 71.70W
04/30/2018 M1.0 INCH ESSEX VT COCORAHS
24-HOUR SNOWFALL.
0600 AM SNOW 4 NNE GREENSBORO 44.63N 72.28W
04/30/2018 M2.5 INCH ORLEANS VT COCORAHS
24-HOUR SNOWFALL.
0600 AM SNOW 2 ESE ROCHESTER 43.86N 72.77W
04/30/2018 M2.0 INCH WINDSOR VT COCORAHS
24-HOUR SNOWFALL.
0615 AM SNOW 3 NE KEENE VALLEY 44.22N 73.75W
04/30/2018 M4.0 INCH ESSEX NY COCORAHS
24-HOUR SNOWFALL.
0630 AM SNOW 5 WNW SHEFFIELD 44.64N 72.19W
04/30/2018 M2.8 INCH CALEDONIA VT COCORAHS
24-HOUR SNOWFALL.
0630 AM SNOW 2 NW DANVILLE 44.43N 72.17W
04/30/2018 M7.0 INCH CALEDONIA VT COCORAHS
24-HOUR SNOWFALL.
0635 AM SNOW 1 E NASHVILLE 44.45N 72.93W
04/30/2018 M1.3 INCH CHITTENDEN VT CO-OP OBSERVER
24-HOUR SNOWFALL.
0700 AM SNOW 2 SW EAST CALAIS 44.36N 72.46W
04/30/2018 M3.5 INCH WASHINGTON VT COCORAHS
24-HOUR SNOWFALL.
0700 AM SNOW MONTPELIER 2 44.26N 72.60W
04/30/2018 M1.2 INCH WASHINGTON VT CO-OP OBSERVER
24-HOUR SNOWFALL.
0700 AM SNOW 2 NNW GREENSBORO 44.61N 72.31W
04/30/2018 M1.8 INCH ORLEANS VT COCORAHS
24-HOUR SNOWFALL.
0700 AM SNOW 2 NE ROCHESTER 43.89N 72.77W
04/30/2018 M3.8 INCH WINDSOR VT COCORAHS
24-HOUR SNOWFALL.
0700 AM SNOW 1 ESE GABRIELS 44.42N 74.16W
04/30/2018 M5.8 INCH FRANKLIN NY COCORAHS
24-HOUR SNOWFALL.
0700 AM SNOW PLAINFIELD 44.28N 72.42W
04/30/2018 M2.4 INCH WASHINGTON VT CO-OP OBSERVER
24-HOUR SNOWFALL.
0702 AM SNOW SUTTON 44.61N 72.05W
04/30/2018 M1.3 INCH CALEDONIA VT CO-OP OBSERVER
24-HOUR SNOWFALL.
0709 AM SNOW 6 N SARANAC LAKE 44.41N 74.15W
04/30/2018 M6.2 INCH FRANKLIN NY COCORAHS
24-HOUR SNOWFALL.
0720 AM SNOW 1 NNW JERICHO 44.52N 72.99W
04/30/2018 M1.0 INCH CHITTENDEN VT COCORAHS
24-HOUR SNOWFALL.
0801 AM SNOW LAKE PLACID 44.30N 73.99W
04/30/2018 M10.0 INCH ESSEX NY CO-OP OBSERVER
24-HOUR SNOWFALL.
&&
EVENT NUMBER BTV1801282
EVENT NUMBER BTV1801283
EVENT NUMBER BTV1801284
EVENT NUMBER BTV1801285
EVENT NUMBER BTV1801286
EVENT NUMBER BTV1801287
EVENT NUMBER BTV1801288
EVENT NUMBER BTV1801289
EVENT NUMBER BTV1801290
EVENT NUMBER BTV1801291
EVENT NUMBER BTV1801292
EVENT NUMBER BTV1801293
EVENT NUMBER BTV1801294
EVENT NUMBER BTV1801295
EVENT NUMBER BTV1801296
EVENT NUMBER BTV1801297
EVENT NUMBER BTV1801298
EVENT NUMBER BTV1801299
LAHIFFLocal storm report, Apr 30, 10:27 AM EDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
1027 AM EDT MON APR 30 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM SNOW 3 SW DUXBURY 44.31N 72.79W
04/30/2018 M1.0 INCH WASHINGTON VT COCORAHS
24-HOUR SNOWFALL.
0700 AM SNOW 2 S WHEELOCK 44.56N 72.09W
04/30/2018 M1.4 INCH CALEDONIA VT COCORAHS
24-HOUR SNOWFALL.
0700 AM SNOW N DANVILLE 44.42N 72.14W
04/30/2018 M2.0 INCH CALEDONIA VT COCORAHS
24-HOUR SNOWFALL.
0700 AM SNOW 3 NNW WOODBURY 44.49N 72.43W
04/30/2018 M2.0 INCH WASHINGTON VT COCORAHS
24-HOUR SNOWFALL.
0700 AM SNOW 2 W WORCESTER 44.37N 72.58W
04/30/2018 M4.0 INCH WASHINGTON VT CO-OP OBSERVER
24-HOUR SNOWFALL.
0730 AM SNOW 2 E CABOT 44.40N 72.27W
04/30/2018 M6.8 INCH WASHINGTON VT COCORAHS
24-HOUR SNOWFALL.
0745 AM SNOW NEWCOMB 43.97N 74.22W
04/30/2018 M2.7 INCH ESSEX NY CO-OP OBSERVER
24-HOUR SNOWFALL.
0800 AM SNOW 3 N JERICHO 44.54N 72.99W
04/30/2018 M1.5 INCH CHITTENDEN VT COCORAHS
24-HOUR SNOWFALL.
&&
EVENT NUMBER BTV1801300
EVENT NUMBER BTV1801301
EVENT NUMBER BTV1801302
EVENT NUMBER BTV1801303
EVENT NUMBER BTV1801304
EVENT NUMBER BTV1801305
EVENT NUMBER BTV1801306
EVENT NUMBER BTV1801307
LAHIFFNearby
River Flood Warnings in Vermont, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.